MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD SAFETYGLIDE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD SAFETYGLIDE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305905
Medical Device Problem Code Volume Accuracy Problem (1675)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.There were multiple medical device types reported to be involved.The information for the additional device type is as follows: common device name: piston syringe.Medical device type: fmf.There were multiple pma / 510(k)#s reported to be involved.The information for each 510(k) number is as follows: pma / 510(k)#: k980987 (syringe).Pma / 510(k)#: k951254 (needle).A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the scale on the bd safetyglide¿ needle was misaligned.The following information was provided by the initial reporter: "scale crooked.".
 
Additional Manufacturer Narrative
H.6.Investigation: it was reported the scale marking is crooked.To aid in the investigation, one photo was provided for evaluation by our quality team.The photos shows a syringe with a safetyglide needle assembly connected to it.The syringe has the scale printing skewed.This defect could occur if there is a jam in the printing process inducing the symptom reported by the customer.A device history record review was completed for provided material number 305905, lot number 0342777.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.Verification of the printing process was performed.All the settings were correct and the flow of product was good.To date, there have been no other similar events reported for this lot.Based on the investigation and with the photo sample analysis the symptom reported by the customer is confirmed.H3 other text : see h.10.
 
Event or Problem Description
It was reported that the scale on the bd safetyglide¿ needle was misaligned.The following information was provided by the initial reporter: "scale crooked".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for evaluation? yes.D10: returned to manufacturer on: 2021-12-02 h6: investigation summary it was reported the scale marking is crooked.To aid in the investigation, one sample and one photo were provided for evaluation by our quality team.The sample received is a safetyglide needle assembly with the plastic shield, but no packaging.The safety mechanism has not been activated.A visual inspection was performed and no defects or imperfections were observed on the needle assembly.The photos shows a syringe with a safetyglide needle assembly connected to it.The syringe has the scale printing skewed.One sample of a 3ml syringe was also received.It is the sample that is shown in the photo.This defect could occur if there is a jam in the printing process inducing the symptom reported by the customer.A device history record review was completed for provided material number 305905, lot number 0342777.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.Verification of the printing process was performed.All the settings were correct and the flow of product was good.To date, there have been no other similar events reported for this lot.Based on the investigation and with the returned sample analysis the symptom reported by the customer is confirmed.
 
Event or Problem Description

Brand Name
BD SAFETYGLIDE¿ NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12544329
Report Number1911916-2021-01031
Device Sequence Number4584715
Product Code FMI
UDI-Device Identifier30382903059059
UDI-Public30382903059059
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
SEE H.10.
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2025
Device Model Number305905
Device Catalogue Number305905
Device Lot Number0342777
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2021
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 08/31/2021
Supplement Date Received by Manufacturer09/29/2021
12/11/2021
Initial Report FDA Received Date09/28/2021
Supplement Report FDA Received Date10/22/2021
12/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown